MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. CAPSTONE® SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC. CAPSTONE® SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2990001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having transforaminal lumbar interbody spinal therapy for l4 degenerative spondylolisthesis to l4/5 levels.It was reported that an aa 24×10 mm cage was inserted at l4/5.After removing the inserter, a slight inward tilt of the cage was requested.The inserter was reintroduced into the disc space, and the inner shaft was rotated several times to adjust.A ¿click¿ was heard, and upon removal, one tine of the bifurcated inserter tip was missing.The fragment was retrieved from the body using a punch and forceps in approximately 2 minutes.There were no patient symptoms reported.There were no further complications reported regarding the event.Additional information received from the manufacturer representative that there are signs of wear on the threads approximately 2.3 cm from the head for pli 20.
 
Additional Manufacturer Narrative
G2: country of origin is japan.H3: product analysis # (b)(4).Part # 2990001, lot # nm12f025 visual and optical inspection confirmed one of the prongs at the tip of the inserter is broken.The damage to the instrument is consistent with overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CAPSTONE® SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23919247
Report Number3003120897-2025-00818
Device Sequence Number12989098
Product Code MQP
UDI-Device Identifier00613994803061
UDI-Public(01)00613994803061(11)140203(10)NM12F025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103731
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2990001
Device Catalogue Number2990001
Device Lot NumberNM12F025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown